Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 5, 2023, 3:25 PM EDT for Osceola County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2023, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 5, 2023, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.25 in
- Wind
- 40
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WWUS82 KMLB 051925
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
325 PM EDT Wed Jul 5 2023
FLZ045-053-052000-
Osceola FL-Orange FL-
325 PM EDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of south central Orange
and north central Osceola Counties through 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Cloud, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, West Lake Toho and East Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2821 8109 2806 8128 2826 8149 2842 8119
TIME...MOT...LOC 1925Z 141DEG 8KT 2825 8125
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
HeilWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:50 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 5, 10:50 AM EDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1050 AM EDT Wed Jul 5 2023
...New UPDATE, MARINE, FIRE WEATHER...
.UPDATE...
Issued at 1047 AM EDT Wed Jul 5 2023
...Heat Advisory Has been issued For All of East Central Florida
Today...
Similar set up to yesterday. The mid level ridge remains over
Florida with the western surface ridge axis draped over the
peninsula as well. This will result in a continued weak pressure
gradient, both at the surface and for steering flow. The 10Z XMR
sounding shows a fairly moist profile, with a PW value of 2", and a
decent temperature aloft(-6.0 to -6.5C). This will support isolated
to scattered late morning to early afternoon convection along the
coast with the formation of the sea breeze, with coverage increasing
to scattered to numerous across the interior in the late afternoon
to early evening as the sea breeze pushes inland and collisions along
the sea breeze occur. The stronger storms will be capable of
producing frequent lightning, gusty winds of 30-40 mph, and
torrential down pours that could produce a quick 1-3" in a 60-90
minute time frame with the slow-moving storms, which increases the
risk of localized flooding of roads, urban, poorly drained and low
lying areas.
Hot conditions remain across the area today, with afternoon highs in
the mid to upper 90 across the north and central interior, and low
90s along the coast and across the southern interior. These hot
temperatures combined with the high humidity are producing a heat
index of 108-110 across the local area. A Heat Advisory will be in
effect again today for all of ECFL from 11AM to 7PM. Forecast
remains on track with in only minor adjustments to the rain chances
this afternoon, and given the patchy fog this morning, have added
patchy fog along the coast and as far inland as western
Seminole/Orange/Osceola/Okeechobee counties a little before sunrise
for tomorrow morning since a similar set up is forecast.
&&
.MARINE...
Issued at 1047 AM EDT Wed Jul 5 2023
Current buoy 41009 observations show seas are 2 ft with WSW winds
around 6 KT. Similar set up to yesterday, with light WSW flow
continuing today, backing to onshore and increasing to 10-13KT this
afternoon as the ECSB forms and moves inland. Winds will then veer S-
SW once again overnight. Seas 1-2ft. Isolated to scattered showers
and lightning storms possible this afternoon.
&&
.Aviation...
Issued at 1047 AM EDT Wed Jul 5 2023
Similar set up to yesterday (Tue). VFR conditions outside of
convection expected through the TAF period, except for brief MIFG
conditions possible, mainly along the coast and as far inland as
western Seminole/Orange/Osceola/Okeechobee counties a little before
sunrise tomorrow (Wed). Late day TEMPOS for all interior sites for
TSRA. Have added VCTS from DAB-MLB early this afternoon for
convection that initiates along sea breeze. Convection will move
westward out of area by mid evening with a light S/SW flow overnight.
&&
.PREVIOUS DISCUSSION...
Issued at 350 AM EDT Wed Jul 5 2023
Today-tonight...Mid level ridge will remain parked over the FL
peninsula for another day, with a very weak pressure/wind pattern
continuing underneath the broad western flank of the Atlantic
surface ridge. A very moist air mass (PWATs 2.0" - 2.1") will
support development of isolated-scattered late morning and early
afternoon convection over the coastal counties along the ECSB,
become numerous across the interior as the boundary pushes inland
through late afternoon.
While not overly impressive, H50 temps of about -7C will support
a few strong "pulse" type storms with gusts up to around 45 mph
and frequent lightning. Of continued concern is the potential for
locally heavy rainfall totals (2-3"+) as steering winds indicate a
slow SE drift at best, with propagation along storm OFBs likely.
Storms will linger into the evening before dissipating.
Once again, max temps will range from the L90s along the coast to
the U90s inland, which will combine with high humidity levels to
produce widespread afternoon heat indices well into the 100s,
peaking between 108 and 112 at numerous locations. A Heat Advisory
will be in effect again today for all of ECFL from 11AM to 7PM.
Overnight mins in the M-U70s.
Thursday-Friday...A developing 500mb shortwave trough will move
offshore the Mid-Atlantic coast late Thursday. At the surface, a
weak low is anticipated to develop as the mid-level trough tracks
over the Atlantic waters. A very moist boundary (PWATs 2+")
extending into north Florida will keep the western Atlantic high
southeast of the local area, and light southwest flow will prevail
each day. The wet pattern will continue with numerous diurnal
lightning storms forecast each afternoon. Primary hazards include
frequent cloud-to-ground lightning strikes and locally heavy
rainfall of 1-3" with slow moving storms. Warm temperatures aloft
around -5C will remain a limiting factor in overall storm intensity.
However, wind gusts up to 45 mph cannot be ruled out in the
strongest storms.
Temperatures "cool" a tad on Thursday and Friday with afternoon highs
forecast in the low to mid 90s. However, a very humid airmass will
keep heat index values above 100 degrees each day. Peak heat indices
are once again anticipated to approach Heat Advisory criteria
(108+) on Thursday with values receding some on Friday. Low
temperatures will remain in the mid 70s.
Saturday-Tuesday...The aforementioned mid-level shortwave trough and
associated surface low will lift northeastward over the Atlantic
this weekend allowing the axis of the western Atlantic high to move
slightly northward. A second shortwave will lift northeastward
across the Midwest and Mid-Atlantic states with a broad surface low
developing late in the period. Abundant moisture will remain settled
to the south extending across north Florida and into the peninsula.
Little change to the wet pattern is expected locally, and a
persistent southwest flow pattern will drive the potential for
numerous diurnal lightning storms each afternoon. High temperatures
will be in the low to mid 90s.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 93 76 93 75 / 60 30 70 30
MCO 97 77 96 77 / 70 40 70 30
MLB 93 77 93 76 / 40 20 70 40
VRB 93 75 93 74 / 40 20 70 40
LEE 97 77 94 76 / 70 50 70 30
SFB 97 77 95 76 / 60 30 70 30
ORL 97 78 96 78 / 70 40 70 30
FPR 92 76 93 76 / 40 20 70 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ041-044>046-053-
058-141-144-154-159-164-247-254-259-264-347-447-547-647-747.
AM...None.
&&
Watson/HeilHazardous weather outlook, Jul 5, 11:02 AM EDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1102 AM EDT Wed Jul 5 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-060300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1102 AM EDT Wed Jul 5 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE HEAT IMPACT... The combination of hot afternoon temperatures and high humidity will result in heat index values rising to between 107 and 112 degrees across all of east central Florida thus afternoon. A Heat Advisory has been issued for all of east central Florida from 11 AM through 7 PM for heat index values of at least 108 degrees. If you will be engaged in any outdoor activity again today, drink plenty of water, take frequent rest breaks indoors or in the shade, and protect yourself from the sun by wearing sunscreen and a hat. NEVER leave children, the elderly, or pets unattended in a hot vehicle for any length of time! .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are expected again today, with the highest coverage west of I-95. Isolated to scatted showers and storms are forecast to develop along the east coast sea breeze around I-95 around mid day. Coverage will slowly increase as the boundary pushes inland. The east and west coast sea breezes are expected to interact across the interior before sunset, which should result in and increase in storm coverage. Showers and a few storms are expected linger into the evening well inland. Storm motion today will slowly toward the southeast, however some storms will be stationary, or move erratically. Wind gusts up to 45 mph, Frequent cloud to ground lightning strikes and torrential downpours will accompany some of today's stronger storms. Move indoors if skies look threatening, or if you hear thunder. .FLOOD IMPACT... Stronger, slow-moving storms could easily produce 1 to 3 inches of rainfall, or a little more, in a 60 to 90 minute period. This would result in localized flooding of roads, urban, poorly drained and low lying areas. Remember, never attempt to cross a road that is water-covered, as the depth may be too great for you to safely make it across. Turn around, don't drown. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms could produce brief wind gusts to around 35 knots, primarily over inland lakes, especially over the central and west interior. .RIP CURRENT IMPACT... There is a moderate risk of dangerous rip currents at all central Florida Atlantic beaches today. Rip currents are strong, narrow channels of seaward flowing water that form at breaches in the sand bar. To lessen your risk of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never enter the ocean alone. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Numerous afternoon and evening showers and storms are expected through this weekend, and well into next week. Stronger storms will be capable of producing frequent lightning, torrential rainfall, and gusty winds. Localized flooding of road and poorly drained urban areas will be possible. Afternoon temperatures will remain several degrees above normal, with humidity remaining high. Peak heat index readings will reach 105 to 110 degrees into at least late week. Remember to protect yourself from the heat, as well as the sun. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. However, please report any rainfall amounts of 2 inches or more, or any observations of flooding, to the National Weather Service office in Melbourne. Cristaldi/Watson
In the hours before
Special weather statement, Jul 5, 2:35 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
235 PM EDT Wed Jul 5 2023
FLZ053-247-254-347-447-547-647-747-051900-
Southern Brevard Barrier Islands FL-Osceola FL-
Northern Brevard Barrier Islands FL-Inland Indian River FL-
Mainland Northern Brevard FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-Inland Northern Brevard FL-
235 PM EDT Wed Jul 5 2023
...Strong storms developing over portions of southwestern Brevard
and northeastern Osceola Counties through 300 PM EDT...
At 234 PM EDT, Doppler radar was tracking developing strong storms
from south of Titusville to near Deer Park, moving north at less
than 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rockledge, Cocoa, Camp Holly Fish Camp, Sharpes and Port Saint John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2778 8082 2783 8106 2835 8095 2835 8086
2836 8087 2837 8087 2839 8089 2841 8088
2843 8090 2845 8089 2845 8090 2847 8090
2847 8087 2849 8088 2846 8067
TIME...MOT...LOC 1834Z 191DEG 8KT 2805 8089
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilSpecial weather statement, Jul 5, 2:42 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
242 PM EDT Wed Jul 5 2023
FLZ041-044-046-141-051915-
Northern Lake County FL-Coastal Volusia FL-Seminole FL-
Inland Volusia FL-
242 PM EDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of Seminole and central
Volusia Counties through 315 PM EDT...
At 242 PM EDT, Doppler radar was tracking strong thunderstorms near
Daytona Beach and Sanford, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Sanford and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2934 8102 2917 8093 2897 8089 2861 8118
2867 8146 2872 8145 2875 8141 2878 8141
2879 8142 2926 8127 2927 8115 2935 8115
TIME...MOT...LOC 1842Z 259DEG 8KT 2917 8113
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilSpecial weather statement, Jul 5, 2:56 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
256 PM EDT Wed Jul 5 2023
FLZ045-053-051930-
Osceola FL-Orange FL-
256 PM EDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of southwestern Orange
and north central Osceola Counties through 330 PM EDT...
At 256 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hunters Creek, or near Kissimmee, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Kissimmee, Bay Lake, Buena Ventura Lakes and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2826 8142 2838 8158 2859 8141 2841 8119
TIME...MOT...LOC 1856Z 223DEG 8KT 2838 8143
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, Jul 5, 3:00 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
300 PM EDT Wed Jul 5 2023
FLZ045-053-247-347-447-547-647-747-051945-
Southern Brevard Barrier Islands FL-Osceola FL-
Northern Brevard Barrier Islands FL-Orange FL-
Mainland Northern Brevard FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-Inland Northern Brevard FL-
300 PM EDT Wed Jul 5 2023
...Strong thunderstorms will impact portions of southwestern Brevard,
southeastern Orange and eastern Osceola Counties through 345 PM
EDT...
At 300 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Canaveral Groves to 8 miles north of Kissimmee
Prairie Preserve. These storms were nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rockledge, Cocoa, Lone Cabbage Fish Camp, Port Saint John and Lake
Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2782 8086 2782 8088 2777 8088 2768 8091
2772 8115 2847 8094 2849 8062
TIME...MOT...LOC 1900Z 276DEG 1KT 2840 8082 2770 8105
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilSpecial weather statement, Jul 5, 3:13 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
313 PM EDT Wed Jul 5 2023
FLZ041-045-046-141-052000-
Coastal Volusia FL-Orange FL-Seminole FL-Inland Volusia FL-
313 PM EDT Wed Jul 5 2023
...Strong thunderstorms will impact portions of Seminole, central
Orange and central Volusia Counties through 400 PM EDT...
At 312 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Daytona Beach to 6 miles northeast of
Osteen to Sanford to Orlando Executive Airport. These storms were
nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2926 8105 2900 8091 2845 8125 2855 8140
2875 8135 2920 8129
TIME...MOT...LOC 1912Z 233DEG 4KT 2920 8115 2893 8110 2879 8125 2856
8132
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, Jul 5, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
325 PM EDT Wed Jul 5 2023
FLZ045-053-052000-
Osceola FL-Orange FL-
325 PM EDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of south central Orange
and north central Osceola Counties through 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Cloud, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, West Lake Toho and East Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2821 8109 2806 8128 2826 8149 2842 8119
TIME...MOT...LOC 1925Z 141DEG 8KT 2825 8125
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:53 AM EDT | Heat Advisory | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 15 hr |
| Jul 5, 1:46 PM EDT | Special Weather Statement | MLB | Indian River | 29 min |
| Jul 5, 2:28 PM EDT | Special Weather Statement | MLB | Orange | 32 min |
| Jul 5, 2:35 PM EDT | Special Weather Statement | MLB | Brevard | 25 min |
| Jul 5, 2:37 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 23 min |
| Jul 5, 2:42 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 33 min |
| Jul 5, 2:56 PM EDT | Special Weather Statement | MLB | Orange | 34 min |
| Jul 5, 3:00 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| Jul 5, 3:01 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 29 min |
| Jul 5, 3:13 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 47 min |
| Jul 5, 3:23 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 112 min |
| Jul 5, 3:37 PM EDT | Areal Flood Advisory | MLB | Volusia | 3 hr |
| Jul 5, 3:39 PM EDT | Special Weather Statement | MLB | Seminole | 36 min |
| Jul 5, 3:44 PM EDT | Special Weather Statement | MLB | Orange | 31 min |
| Jul 5, 3:56 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 34 min |
| Jul 5, 5:07 PM EDT | Special Weather Statement | MLB | Lake | 38 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.